Completions of mu-algebras

Abstract : A $\mu$-algebra is a model of a first order theory that is an extension of the theory of bounded lattices, that comes with pairs of terms $(f,\mu_{x}.f)$ where $\mu_{x}.f$ is axiomatized as the least prefixed point of $f$, whose axioms are equations or equational implications. Standard $\mu$-algebras are complete meaning that their lattice reduct is a complete lattice. We prove that any non trivial quasivariety of $\mu$-algebras contains a $\mu$-algebra that has no embedding into a complete $\mu$-algebra. We focus then on modal $\mu$-algebras, i.e. algebraic models of the propositional modal $\mu$-calculus. We prove that free modal $\mu$-algebras satisfy a condition -- reminiscent of Whitman's condition for free lattices -- which allows us to prove that (i) modal operators are adjoints on free modal $\mu$-algebras, (ii) least prefixed points of $\Sigma_{1}$-operations satisfy the constructive relation $\mu_{x}.f = \bigvee_{n \geq 0} f^{n}(\bot)$. These properties imply the following statement: {\em the MacNeille-Dedekind completion of a free modal $\mu$-algebra is a complete modal $\mu$-algebra and moreover the canonical embedding preserves all the operations in the class $Comp(\Sigma_{1},\Pi_{1})$ of the fixed point alternation hierarchy.}
Keywords : Fixed Points
Complete list of metadatas
Contributor : Luigi Santocanale <>
Submitted on : Wednesday, April 18, 2007 - 2:18:05 PM
Last modification on : Friday, April 12, 2019 - 2:46:04 PM

Links full text




Luigi Santocanale. Completions of mu-algebras. Annals of Pure and Applied Logic, Elsevier Masson, 2007, 154 (1), pp.27-50. ⟨10.1016/j.apal.2007.11.001⟩. ⟨hal-00142353⟩



Record views